# SDR 99ZZZX1872

- Difficulty date: August 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N327
- Make and model: Grumav G21A
- Aircraft serial: 1051
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Tube
- Part number: 126051
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE TORQUE TUBE IS DESIGNED TO SHEER IF THE AIRPLANE IS RAISED BY THE GEAR LEGS IN SHALLOW WATER.  ONCE THE GEAR IS DOWN, THERE IS VERY LITTLE FORCE ON THE TORQUE TUBE.  THE TORQUE TUBE MAY HAVE BEEN CRACKED PREVIOUSLY.  THE TORQUE TUBE SHEARED AT THE DESIGN SHEER POINT WITHOUT ANY PROVOCATION.  SUBMITTER SUGGESTED IT MAY HAVE BEEN AN OLD CRACK FROM A PREVIOUS ACCIDENT IN 1994.
